Oct 22, 2008
I need some solid advice if I may, as I am being slowly driven insane by the lack of support in my treatment with some issues I am having...
I started medication 3 years ago (combivir & sustiva) and since then development stomach issues (constant nausia on a morning, cramps and niggles) as well as IBS symptoms with needing the toilet (its always bad on a morning)
I have mentioned this again and again to my doctors and they keep saying its more likely IBS than my meds - I am based in the UK and now get the feeling I am fobbed off as they either dont want to switch me due to cost or that they are scared to do so...
I have had numerous tests such as ultrasounds, blood tests for ulcers, intollerance to food types, had a endoscopy and gastroscopy and ALL have come back fine with NOTHING to say whats causing my issues...
I am now to the point where everyday i feel like crap, my stomach plays up, i feel sick all the time, i wake up on a morning feeling really sickly, and just generally worn out with it all - is there evidence this is my meds and where can i find it so i can take such to my doctor - i heard atripla is the best treatment and a change maybe possible, however i dont want to end up with more symptoms/problems with that regime than my current!
I have another appointment with the doctor who did my recent gastroscopy as they want to try and find the cause, but want info so i can sort myself out and just live a normal, trouble free life without all this symptoms!
Response from Dr. Henry
Some patients have persistent stomach complaints from the AZT in Combivir so it is reasonable to consider in cases like yours a change to either tenfovir (usually with FTC in combination pill=Truvada) or abacavir(if HLA B5701 negative and usually taken with 3TC= Epzicom). If you switch the Combivir to Truvada and experience improvement in GI symptoms then a switch of efavirenz + Truvada to the 3-in-1 pill Atripla is often done. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.